zbMATH — the first resource for mathematics

Loops, their cores and symmetric spaces. (English) Zbl 0909.20052
Some relations between global symmetric spaces, global smooth Bol and Moufang loops and the corresponding 3-webs are investigated. Properties of groups generated by the left and right translations of differentiable connected Moufang loops are described and some propositions for symmetric space structure connected with a differentiable Bol loop are proved. One corollary of the theory is that every differentiable connected Moufang loop is analytic. Some well-known local results of the Bol loop theory are obtained in an original way. In particular, generalization of the classical Hausdorff-Campbell formulae for the class of the left alternative local loops is found. Every connected differentiable Bol loop satisfying the identity \(x(y^2x)=y(x^2y)\) must be an abelian group.

20N05 Loops, quasigroups
53C35 Differential geometry of symmetric spaces
22A30 Other topological algebraic systems and their representations
53A60 Differential geometry of webs
Full Text: DOI
[1] M. A. Akivis and A. M. Shelekhov,Geometry and Algebra of Multidimensional Three-Webs, Kluwer Academic Publishers, Dordrecht, 1992. · Zbl 0771.53001
[2] A. Barlotti and K. Strambach,The geometry of binary systems, Advances in Mathematics49 (1983), 1–105. · Zbl 0518.20064 · doi:10.1016/0001-8708(83)90013-0
[3] V. D. Belousov,Foundations of the Theory of Quasigroups and Loops (Russian), Nauka, Moscow, 1976.
[4] R. H. Bruck,A Survey of Binary Systems, Ergebnisse der Mathematik 20, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1958. · Zbl 0081.01704
[5] M. Funk and P. T. Nagy,On collineations groups generated by Bol reflections, Journal of Geometry48 (1993), 63–78. · Zbl 0793.51001 · doi:10.1007/BF01226801
[6] G. Glaubermann,On loops of odd order, Journal of Algebra1 (1964), 374–396. · Zbl 0123.01502 · doi:10.1016/0021-8693(64)90017-1
[7] H. R. Halder,Dimension der Bahnen lokal kompakter Gruppen, Archiv der Mathematik22 (1971), 302–303. · Zbl 0218.54033 · doi:10.1007/BF01222579
[8] E. Hewitt and K. Ross,Abstract Harmonic Analysis I, Springer-Verlag, Berlin-Heidelberg-New York, 1963. · Zbl 0115.10603
[9] G. Hochschild,The Structure of Lie Groups, Holden Day, San Francisco, 1965. · Zbl 0131.02702
[10] K. H. Hofmann and K. Strambach,Topological and analytical loops, inQuasigroups and Loops: Theory and Applications (O. Chien, H.O. Pflugfelder and J.D.H. Smith, eds.), Sigma Series in Pure Math.8, Heldermann-Verlag, Berlin, 1990, pp. 205–262. · Zbl 0747.22004
[11] S. N. Hudson,Topological loops with invariant uniformities, Transactions of the American Mathematical Society109 (1963), 181–190. · Zbl 0115.02501 · doi:10.1090/S0002-9947-1963-0155302-5
[12] S. N. Hudson,Transformation groups in the theory of topological loops, Proceedings of the American Mathematical Society15 (1964), 872–877;Errata, ibid17 (1966), 770. · Zbl 0133.16203 · doi:10.1090/S0002-9939-1964-0167962-X
[13] M. Kikkawa,Geometry of homogeneous Lie loops, Hiroshima Mathematical Journal5 (1975), 141–179. · Zbl 0304.53037
[14] E. N. Kuz’min,Malcev algebras and their representations (Russian), Algebra i Logika7 (1968), no. 4, 48–69.
[15] E. N. Kuz’min,Malcev algebras of dimension five over a field of zero characteristic (Russian), Algebra i Logika9 (1970), no. 5, 691–700.
[16] E. N. Kuz’min,The connection between Malcev algebras and analytic Moufang loops (Russian), Algebra i Logika10 (1971), no. 1, 3–22.
[17] E. N. Kuz’min,Levi’s theorem for Malcev algebras (Russian), Algebra i Logika16 (1977), no. 4, 424–431.
[18] O. Loos,Symmetric Spaces, Vol. 1, Benjamin, New York, 1969. · Zbl 0175.48601
[19] A. I. Malcev,Analytical loops (Russian), Matematicheskii Sbornik36 (1955), 569–676.
[20] P. O. Miheev and L. V. Sabinin,The Theory of Smooth Bol Loops, Friendship of Nations University, Moscow, 1985.
[21] P. O. Miheev and L. V. Sabinin,Quasigroups and Differential Geometry, Chapter XII inQuasigroups and Loops: Theory and Applications (O. Chein, H.O. Pflugfelder and J.D.H. Smith, eds.), Sigma Series in Pure Math.8, Heldermann-Verlag, Berlin, 1990, pp. 357–430.
[22] D. Montgomery and L. Zippin,Topological Transformation Groups, Wiley Interscience Publishers, New York, 1955. · Zbl 0068.01904
[23] G. D. Mostow,The extensibility of local Lie groups of transformations and groups on surfaces, Annals of Mathematics52 (1950), 606–636. · Zbl 0040.15204 · doi:10.2307/1969437
[24] G. D. Mostow,Some new decompositions for semi-simple groups, Memoirs of the American Mathematical Society14 (1955), 31–54. · Zbl 0064.25901
[25] P. T. Nagy,3-nets with maximal family of two-dimensional subnets, Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg61 (1991), 203–211. · Zbl 0767.53012 · doi:10.1007/BF02950765
[26] P. T. Nagy and K. Strambach,Loops as invariant sections in groups and their geometry, Canadian Journal of Mathematics46 (1994), 1027–1056. · Zbl 0814.20055 · doi:10.4153/CJM-1994-059-8
[27] P. T. Nagy and K. Strambach,Sharply transitive sections in Lie groups: A Lie theory of smooth loops, in preparation.
[28] R. D. Schafer,An Introduction to Non-associative Algebras, Academic Press, New York, 1966. · Zbl 0145.25601
[29] H. Scheerer,Restklassenräume kompakter zusammenhängender Mannigfaltigkeiten mit Schnitt, Mathematische Annalen206 (1973), 144–155. · Zbl 0256.22007 · doi:10.1007/BF01430981
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.